Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 22, 2008, 5:55 PM EDT for Richmond County, New York. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 5:55 PM EDT (21:55 UTC)
- Expired
- Jun 22, 2008, 6:16 PM EDT
- In force
- 21 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Richmond County, NY
The radar
The Philadelphia radar (KDIX), 81 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 222156
SVROKX
NYC085-222230-
/O.NEW.KOKX.SV.W.0049.080622T2155Z-080622T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
555 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 630 PM EDT...
* AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TOMPKINSVILLE...OR NEAR BAYONNE...AND MOVING EAST AT 11 MPH.
THIS STORM WILL IMPACT FAR NORTHEASTERN STATEN ISLAND.
LAT...LON 4063 7410 4064 7410 4065 7406 4063 7406
4062 7405 4061 7405
TIME...MOT...LOC 2155Z 285DEG 9KT 4065 7407
$$
JMC1 follow-up statement
000
WWUS51 KOKX 222216
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
616 PM EDT SUN JUN 22 2008
NYC085-222226-
/O.CAN.KOKX.SV.W.0049.000000T0000Z-080622T2230Z/
RICHMOND (STATEN ISLAND) NY-
616 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND (STATEN ISLAND)
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE
AREA. THE SEVERE THUNDERSTORM WARNING HAS THEREFORE BEEN CANCELLED.
LAT...LON 4063 7410 4064 7410 4065 7406 4063 7406
4062 7405 4061 7405
TIME...MOT...LOC 2216Z 285DEG 9KT 4064 7400
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:34 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 22, 5:34 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 534 PM EDT SUN JUN 22 2008 .SYNOPSIS... A LINGERING LOW PRESSURE TROUGH OVER THE AREA WILL COMBINE WITH DAYTIME HEATING AND DISTURBANCES ROTATING AROUND AN UPPER TROUGH TO THE WEST...TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. THE TROUGH AND AN ASSOCIATED COLD FRONT WILL PASS THROUGH THE AREA TUESDAY EVENING...WITH A RETURN TO DRY WEATHER THROUGH FRIDAY. UNSETTLED WEATHER SHOULD RETURN BY NEXT WEEKEND AS ANOTHER UPPER LOW DIGS INTO THE GREAT LAKES REGION. && .NEAR TERM /THROUGH TONIGHT/... THE STRONG TO SEVERE CONVECTION THAT OCCURRED EARLIER THIS AFTERNOON OVER THE NYC METRO AREA HAS MOSTLY DISSIPATED...BUT OTHER STORMS IN ORANGE COUNTY AND NORTHEAST NJ HAVE INTENSIFYING VIA THE ENHANCED LIFT FROM THE OUTFLOW FROM THESE EARLIER STORMS. LIKELY POP CONTINUES FOR THESE FOR THE NORTHWEST ZONES AND CHANCE POP INTO NYC METRO. SOME COULD BE CAPABLE OF PRODUCING STRONG WINDS AND HAIL INTO EARLY THIS EVENING. EXPECT A BREAK IN THE ACTION LATER THIS EVENING...BUT THEN CONVECTION OVER WEST VIRGINIA AND THE BLUE RIDGE IN VIRGINIA MOVING NE IN DEEP LAYER SW FLOW SHOULD REACH AREAS FROM NYC WEST SOME TIME AFTER MIDNIGHT...SO LIKELY POP FORECAST LATE TONIGHT INTO EARLY MON MORNING FOR THOSE AREAS. SEVERE WX NOT EXPECTED WITH THESE STORMS AS LEFTOVER INSTABILITY SHOULD BE MARGINAL/ELEVATED. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... WITH WEAK SFC TROUGH STILL LINGERING OVER OR JUST WEST OF THE AREA AND UNCAPPED INSTABILITY WITH MLCAPE 1000-1500 J/KG FROM NYC WEST...SEVERE POTENTIAL LOOKS GREATER FOR MON AFTERNOON/EVENING...AS H7 AND H5 WINDS INCREASE TO 25 AND 40 KT RESPECTIVELY...AND AS THE AREA FALLS UNDER THE RIGHT REAR QUADRANT OF AN H3 JET STREAK PASSING THROUGH PA AND UPSTATE NY. POP INCREASED TO LIKELY FOR MON AFTERNOON AND EARLY EVENING FROM NYC NORTH/WEST. BULK SHEAR OF ABOUT 40 KT AND CAPE BOTH SUFFICIENT FOR SEVERE WIND GUSTS AND LARGE HAIL IN THE STRONGER STORMS. BACKING HODOGRAPH PROFILES FROM 3-6 KM ALOFT SUGGEST MAYBE A FEW LEFT-MOVERS. ALSO DEBATED ISSUING A FLASH FLOOD WATCH...ESPECIALLY FOR AREAS HARD HIT BY CONVECTION TODAY...BUT MCS MOTION LOOKS TO BE A LITTLE QUICKER THAN THAT OF TODAY. WILL REASSESS UPON RETURN TO THE MIDNIGHT SHIFT TONIGHT. ONSHORE FLOW OF COOLER MARITIME AIR SHOULD GREATLY LIMIT TSTM POTENTIAL ACROSS CENTRAL/EASTERN PORTIONS OF LONG ISLAND/CT...BUT A FEW STRONGER STORMS COULD MAKE IT INTO THE MARINE LAYER DURING MON EVENING. LAST DAY OF REPEAT SHOWERS/TSTMS TAKES PLACE ON TUE...BEFORE UPPER TROUGH AND ASSOCIATED COLD FRONT FINALLY PASS THROUGH DURING TUE EVENING. LOWER TROPOSPHERIC WINDS BELOW 25 KT AND DEEP LAYER FLOW TURNING MORE W-NW IN THE AFTERNOON SUGGEST FASTER MOVING STORMS... WITH DIMINISHED SEVERE/FLOOD POTENTIAL. FOR TEMPS...MAV CONTINUES ITS SLIGHT DAYTIME WARM BIAS...SO UNDERCUT HIGHS BY A COUPLE OF DEGREES. MAV MINS LOOK ON TARGET TONIGHT AND MON NIGHT...BUT UNDERCUT OUTSIDE NYC FOR TUE NIGHT WITH CLEARING SKIES. && .LONG TERM /WEDNESDAY THROUGH SUNDAY NIGHT/... GENERALLY DRY CONDITIONS EXPECTED FOR WEDNESDAY AND THURSDAY...WITH WNW FLOW ALOFT AND TD/S MAINLY IN THE UPPER 50S. PROGS HINT AT A WEAK FRONT AFFECTING THE AREA LATE THURSDAY AND EARLY FRIDAY...WARRANTING LOW POPS FOR THAT PERIOD. CHANCES FOR TSRA INCREASE FRIDAY THROUGH SUNDAY WITH TD/S REBOUNDING INTO THE 60S ON MORE SOUTHERLY FLOW. GFS/ECMWF GUIDANCE SHOW THE BEST CHANCES FOR CONVECTION LATE ON SATURDAY AS THE NEXT FRONTAL SYSTEM APPROACHES THE REGION. TEMPS THROUGH THE PERIOD WILL BE NEAR OR ABOVE CLIMATOLOGY...WITH WARMEST TEMPS EXPECTED THU/FRI. TD/S WILL RISE INTO THE MID 60S BY THE WEEKEND. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... BEST CHANCES FOR IMPACTS FROM TSTMS IS NORTH AND WEST OF NYC TERMINALS. ERRATIC WINDS AT NYC/NRN NJ TERMINALS POSSIBLE THRU 22Z WITH TSTM OUTFLOW. STRONGER SOUTHERLY WINDS SHOULD DIMINISH OVERNIGHT. WITH RECENT RAINFALL...FOG IS POSSIBLE LATE TONIGHT AS WELL AS LOW STRATUS. HOWEVER...AN APPROACHING SHORTWAVE EXPECTED TO KICK OFF SHOWERS MAY ACTUALLY END UP KEEPING CONDS UP A LITTLE. TAF CIGS/VSBYS CARRY SOME UNCERTAINTY TONIGHT BASED ON THIS SCENARIO. OUTLOOK FOR 20Z MONDAY THROUGH THURSDAY... IFR CONDITIONS POSSIBLE - ESPECIALLY AT COASTAL TERMINALS - THROUGH CLOSE OF MORNING PUSH MONDAY MORNING (CONTINUATION FORM SUNDAY NIGHT). THINGS WILL REMAIN UNSTABLE INTO TUESDAY NIGHT WITH A CHANCE OF SHRA/TSTMS WITH LOCAL MVFR TO IFR CIGS/VSBYS. HIGHER CONFIDENCE IN THUNDERSTORMS IMPACTING THE AIRSPACE MONDAY AFTERNOON/EVENING. VFR CONDITIONS THEN RETURN FOR THE MIDDLE OF THE WEEK. && .MARINE... PERSISTENT S-SW FLOW OF 10-15 KT THROUGH TUE...COMBINED WITH S SWELL UP TO 3 FT ARRIVING FROM THE SOUTH...SHOULD RESULT IN COMBINED SEAS NO HIGHER THAN 4 FT...SO NO SCA PLANNED ATTM FOR THE OCEAN. WINDS THEN SHIFT AROUND TO THE NW BY TUE NIGHT BEHIND A COLD FRONT... WITH HIGH PRESSURE BUILDING IN. THE HIGH BEGINS MOVING OFFSHORE BY WED NIGHT...WITH WINDS SHIFTING TO THE SW. WINDS CONTINUE OUT OF THE SW ON THU AS HIGH PRESSURE DRIFTS OFF THE COAST...INCREASING TO 15 TO 20 KT AS A WEAK FRONTAL BOUNDARY APPROACHES THE AREA LATE IN THE DAY. WIND SPEEDS THROUGH THE PERIOD ARE EXPECTED TO BE GENERALLY 20 KT OR LESS...WITH MINIMAL GUSTINESS OUTSIDE OF THUNDERSTORMS. DO NOT SEE SUPPORT FOR SCA LEVEL SEAS AT THIS TIME. && .HYDROLOGY... SIGNIFICANT RAINFALL POSSIBLE AGAIN ON MONDAY. TOTAL ADDITIONAL AREAL QPF CALLS FOR 1-1.5 INCHES FROM NYC NORTH/WEST...AND 0.5-1 INCH ACROSS LONG ISLAND AND SOUTHEAST CT. LOCALLY HIGHER AMOUNTS OF 2-3 INCHES ARE POSSIBLE IN HEAVIER CONVECTION ESPECIALLY FROM THE NYC METRO AREA NORTH/WEST...WHICH COULD CAUSE LOCALIZED FLASH FLOODING. WILL REASSESS NEED FOR FLASH FLOOD WATCHES FOR PORTIONS OF THE AREA FOR MONDAY ON THE MID SHIFT TONIGHT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...BG NEAR TERM...BG SHORT TERM...BG LONG TERM...MPS AVIATION...BS MARINE...BG/MPS HYDROLOGY...BG
Hazardous weather outlook, Jun 22, 4:20 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 420 PM EDT SUN JUN 22 2008 CTZ005-009-NJZ003>006-011-NYZ071>077-231100- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 420 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. THE GREATEST THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. ALSO...FLASH FLOODING MAY BE POSSIBLE FROM STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-010>012-NYZ078>081-231100- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 420 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. HEAVY RAINFALL FROM THESE STORMS MAY RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-231100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 420 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON...WITH GUSTY WINDS AND LOCALLY ROUGH SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-NYZ067>070-231100- WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 420 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS EXISTS INTO THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. THE GREATEST THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. ALSO...FLASH FLOODING MAY BE POSSIBLE FROM STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 22, 3:11 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 311 PM EDT SUN JUN 22 2008 NYZ073-076-077-222000- BRONX-NASSAU-QUEENS- 311 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN NASSAU AND QUEENS COUNTIES... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RYE TO LAGUARDIA AIRPORT...AND MOVING EAST AT 22 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Local storm report, Jun 22, 3:24 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
324 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD FORT LEE 40.85N 73.97W
06/22/2008 BERGEN NJ EMERGENCY MNGR
STILLWELL AVENUE CLOSED FROM 10TH STREET ALL THE WAY TO
END OF STILLWELL AVENUE.
0245 PM FLASH FLOOD HACKENSACK 40.89N 74.05W
06/22/2008 BERGEN NJ TRAINED SPOTTER
WEST PLEASANT AVENUE FLOODED. 5 PEOPLE WERE RESCUED FROM
VEHICLE.
0253 PM HAIL 1 ENE EAST TREMONT 40.85N 73.85W
06/22/2008 E0.75 INCH BRONX NY TRAINED SPOTTER
PENNY SIZE HAIL
&&
JPSpecial weather statement, Jun 22, 4:24 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 424 PM EDT SUN JUN 22 2008 NYZ067-222115- ORANGE- 424 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORM WILL IMPACT CENTRAL ORANGE COUNTY... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING EAST AT 12 MPH. PEOPLE IN CENTRAL ORANGE COUNTY...INCLUDING MIDDLETOWN...GOSHEN AND MONTGOMERY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Special weather statement, Jun 22, 4:59 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 459 PM EDT SUN JUN 22 2008 NJZ005-006-011-NYZ074-075-222145- ESSEX-HUDSON-KINGS (BROOKLYN)-RICHMOND (STATEN IS.)-UNION- 459 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORM WILL IMPACT EASTERN UNION...HUDSON...KINGS (BROOKLYN)...RICHMOND (STATEN ISLAND) AND SOUTHERN ESSEX COUNTIES... AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNION...OR NEAR ELIZABETH...AND MOVING EAST AT 13 MPH. PEOPLE IN EASTERN UNION...HUDSON...KINGS (BROOKLYN)...RICHMOND (STATEN ISLAND) AND SOUTHERN ESSEX COUNTIES...INCLUDING UNION... ORANGE...ELIZABETH...NEWARK...HARRISON...BAYONNE...KEARNY AND JERSEY CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Special weather statement, Jun 22, 5:16 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 516 PM EDT SUN JUN 22 2008 NJZ002-222145- WESTERN PASSAIC- 516 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORM WILL IMPACT PASSAIC COUNTY... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR NEAR WEST MILFORD...AND MOVING EAST AT 24 MPH. PEOPLE IN PASSAIC COUNTY...INCLUDING WEST MILFORD AND RINGWOOD... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Local storm report, Jun 22, 5:52 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
552 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL NEWARK 40.72N 74.17W
06/22/2008 E0.88 INCH ESSEX NJ AMATEUR RADIO
NICKEL SIZE HAIL REPORTED ON JERSEY TURNPIKE
0531 PM HAIL NEWARK 40.72N 74.17W
06/22/2008 E1.75 INCH ESSEX NJ AIRPLANE PILOT
GOLF BALL SIZE HAIL REPORTED FROM PILOT OF CONTINENTAL
FLIGHT NUMBER 20.
0543 PM HAIL BAYONNE 40.67N 74.11W
06/22/2008 E1.75 INCH HUDSON NJ AMATEUR RADIO
GOLF BALL SIZE HAIL
0546 PM HAIL JERSEY CITY 40.71N 74.07W
06/22/2008 E0.88 INCH HUDSON NJ TRAINED SPOTTER
NICKEL SIZE HAIL NEAR LIBERTY STATE PARK
&&
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:33 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 31 min |
| Jun 22, 1:00 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 60 min |
| Jun 22, 1:30 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 30 min |
| Jun 22, 1:50 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 2 hr |
| Jun 22, 2:16 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Westchester | 29 min |
| Jun 22, 2:26 PM EDT | Special Marine Warning | OKX | 64 min | |
| Jun 22, 2:30 PM EDT | Areal Flood Advisory | OKX | Bronx, New York | 60 min |
| Jun 22, 2:46 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York | 29 min |
| Jun 22, 4:44 PM EDT | Areal Flood Advisory | OKX | Orange | 91 min |
| Jun 22, 5:13 PM EDT | Special Marine Warning | OKX | 62 min | |
| Jun 22, 5:22 PM EDT | Flash Flood Warning | OKX | Kings, New York, Queens | 83 min |
| Jun 22, 5:39 PM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Queens | 40 min |
| Jun 22, 6:00 PM EDT | Special Marine Warning | OKX | 39 min | |
| Jun 22, 6:33 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 42 min |
| Jun 22, 6:57 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 44 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.